MAUDE Adverse Event Report: COOK INC SOF-FLEX PEDIATRIC DOUBLE PIGTAIL URETERAL STENT SET; FAD STENT, URETERAL

COOK INC SOF-FLEX PEDIATRIC DOUBLE PIGTAIL URETERAL STENT SET; FAD STENT, URETERAL
Model Number G14898
Medical Device Problem Codes Break (1069); Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a 'sof-flex pediatric double pigtail ureteral stent' was placed on (b)(6) 2024 for treatment of a pelvic tumor and hydronephrosis.The patient was discharged home but returned on (b)(6) 2024 due to the stent protruding from urethral meatus.The patient returned to the operating room where it was noted that the device had separated; the surgeon used a ureteroscope to check for any remaining stent fragments in the urethra and kidney.It was reported that the remaining pieces of the stent were removed.A replacement stent was placed and the patient was hospitalized for an additional day.The device did not perforate any part of the patient's anatomy.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.G4: pma/510(k) number = k180053.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.It was reported that a 'sof-flex pediatric double pigtail ureteral stent' was placed on (b)(6) 2024 for treatment of a pelvic tumor and hydronephrosis.The patient was discharged home but returned on (b)(6) 2024 due to the stent protruding from urethral meatus.The patient returned to the operating room where it was noted that the device had separated; the surgeon used a ureteroscope to check for any remaining stent fragments in the urethra and kidney.It was reported that the remaining pieces of the stent were removed.A replacement stent was placed and the patient was hospitalized for an additional day.The device did not perforate any part of the patient's anatomy.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturer¿s instructions (mi), and quality control (qc) procedures were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) found no related non-conformances reported for the failure mode.A complaint history database search showed no other related complaints associated with the failure mode for the complaint device lot.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling; the ifu supplied with the device states the following in consideration of the reported failure mode: "precautions: do not force components during removal or replacement.Carefully remove the components if any resistance is encountered.Improper handling can seriously weaken the stent.Acute bending or overstressing during placement may result in subsequent separation of the stent at the point of stress¿angulation of the wire guide or stent should be avoided.How supplied: upon removal from the package, inspect the product to ensure no damage has occurred." based upon the available information, no product returned, and results of the investigation, cook has concluded that the cause for the complaint could not be established.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
SOF-FLEX PEDIATRIC DOUBLE PIGTAIL URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20334071
Report Number1820334-2024-01283
Device Sequence Number15487873
Product Code FAD
UDI-Device Identifier00827002148987
UDI-Public(01)00827002148987(17)250912(10)14951501
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2025
Device Model NumberG14898
Device Catalogue Number039514
Device Lot Number14951501
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/10/2024
Supplement Date Received by Manufacturer09/15/2025
Initial Report FDA Received Date09/30/2024
Supplement Report FDA Received Date09/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age12 MO
Patient SexFemale